I'm 16, I am on the anti-depresant Lexapro, as well as Trazodone to aid with my insomnia. Its hard to explain what I'm feeling other then a "shutter" or as Ive seen it called a "shock/reboot" where it feels like my body is jump started and i have no recollection of what had just happened seconds before. I feel a shuttering in my chest like ive been shocked, this happens in periods of around 5-7 days at a time, and happens constantly throughout the day. it used to happen the day after id gotten high (witch no longer happens) but now usually happens after missing my lexapro for a few days. Id like to know what exactly the cause of this could be, and if this has a name, so that i could explain it to my doctor.
Im having odd "shutters" in my body when I miss a few days in a row of taking my medication?
- 2 Nov 2012 by asapasapasap
- 4 November 2012
- lexapro, depression, shock, insomnia, trazodone, oppositional defiant disorder, medication
Added 4 Nov 2012:
Thank you guys so much. Im going to see my doctor asap, and most likely get a pill box :p
Hello. Yes, you are experiencing sudden withdrawal. Be sure to start your medicine right away on your normal schedule. You need to be seen by a doctor to be sure you have a healthy heart and that there are no other problems, right away. If this is getting to be too much, you can be checked at the ER. I suggest you go now to the ER considering how intense this is and not remembering. It sounds a lot like seizures. Please get help now to avoid even more problems. Ok? Let me know how it went. Karen
I'm sowy... I've been taking lexapro since I was 15 or 16 there called brain zaps they are one of many symptoms from the withdrawls . I feel terrible if I miss a dose I'm irritable sad brain zaps shivers or "shutters". If you stop cold from a high dose Id get medical help. If you have it then just take it at the same time every day or night. Sweet dreams
Hi, just a tip... i put my med's in a pill box with seperate sections - Monday until Sunday, and leave it on my coffee table so i remember to take them every day. If i can't remember if i've taken them (which happens every now and then), i can just check the section for that day. I know it seems like a simple suggestion but it works for me : )
I'm understanding you to say that you miss doses, not that you're trying to get off of it. The easiest cure for your problem then is to not miss doses. Get a little pill box that is divided into days, put the pills in for each day, then you know if you took them. Then put a reminder on your phone to go off every day. There are cute little pills boxes out there, so don't cringe. Walmart and other pharmacies have them. Even the dollar stores have them.
I agree with all the other responses & I do use a pill pack that has four (even more than I need) dosage sections for each day of the week so I know I've got my meds organized for the week & so I don't forget a dose. My husband was in a severe car accident as a pedestrian which resulted in him having mild (thankfully) temporal lobe seizures. He finally is using a pill pack so that he can make sure & remember to take his med. And, if he feels weird in the day, he can check his pill pack and most often if he is feeling "off" its because he forgot to take his anti seizure med.
But, you haven't been diagnosed with a seizure disorder, so even though I am a mental health professional & even know from personal experience that being a little off or late from taking certain AD's can make you feel really strange, cause slight body tremors, have panic attacks, etc., please, please talk to your MD. They will help you to understand what exactly is going on & help set your mind at ease & rule out any other cause. You are super smart to reach out for help like this. Feel free to friend me if you have any other personal questions. Again, I applaud you for reaching out to others for help- just remember to ask your doctor too!
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Psychiatric Disorders - my 8 year old son has been diagnosed with adhd,odd,depression,behaviorissues
Updated 14 Dec 2013 • 3 answers
Updated 19 Jul 2013 • 1 answer
Updated 11 Dec 2014 • 2 answers
Updated 17 Sep 2015 • 2 answers
I found a single reddish bump on my butt in an odd spot. It's kinda big but not bigger than a large?
Updated 8 Jul 2016 • 1 answer